Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 28, 2014, 5:28 PM EDT for Jones County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 5:28 PM EDT (21:28 UTC)
- Expired
- May 28, 2014, 6:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 54 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
378
WWUS82 KFFC 282128
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT WED MAY 28 2014
GAZ071-072-082-282215-
528 PM EDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES AND BIBB COUNTIES UNTIL 615 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARKWRIGHT...AND MOVING NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH... SMALL HAIL... HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS
PARTS OF MONROE...JONES AND BIBB COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE ARKWRIGHT...DAMES
FERRY...JARRELL PLANTATION...WAYSIDE...ROUND OAK AND JULIETTE.
&&
LAT...LON 3313 8382 3317 8359 3317 8357 3290 8365
3290 8374
TIME...MOT...LOC 2128Z 186DEG 8KT 3296 8368
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 28, 3:41 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 28, 3:41 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT WED MAY 28 2014 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... NO SIGNIFICANT CHANGES TO THE GENERAL TRENDS THROUGH THE SHORT TERM FORECAST PERIOD. STRANDED UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY GETS NO KICKER TO MOVE AS MEDIUM RANGE MODELS SHOW IT DOES NOT CONNECT WITH THE EAST COAST UPPER TROUGH BEFORE THE BUILDING UPPER RIDGE ISOLATES IT ONCE AGAIN. ISOLATED TO SCATTERED DIURNAL CONVECTION PATTERN WILL CONTINUE THROUGH THURSDAY NIGHT. INDICATIONS ARE THAT MID-LEVEL LAPSE RATES SLOWLY DECREASE THROUGH THE PERIOD SO CHANCES FOR STRONG TO SEVERE THUNDERSTORMS...ALTHOUGH NOT ZERO... REMAIN SMALL AND SHOULD ACTUALLY DIMINISH SOME AGAIN THURSDAY. OVERNIGHT LOWS ARE EXPECTED TO REMAIN MILD AND NEAR SEASONAL NORMALS WITH AFTERNOON HIGHS AT OR SLIGHTLY ABOVE AVERAGE. 20 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... LONG TERM FORECAST STILL LOOKS VERY SIMILAR WITH PULSE THUNDERSTORM CONVECTION EACH DAY THROUGH SATURDAY BUT LOSING SOME INSTABILITY FOR SUNDAY INTO MONDAY AS A WEDGE HELPS TO STABILIZE THE AREA. CURRENT LONG TERM FORECAST IS ON TRACK SO VERY LITTLE IN TERMS OF CHANGES. THE PREVIOUS DISCUSSION FOLLOWS. 11 /ISSUED AT 358 AM EDT WED MAY 28 2014/ MODELS ARE IN GOOD CONSENSUS THROUGH MUCH OF THE LONG TERM. WEAK UPPER LOW WITH A BROAD AND DEEP MOISTURE FIELD LINGERS ACROSS THE SOUTHEAST CONUS INTO THE WEEKEND ALLOWING FOR DECENT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING PERIODS THEN SOME CONTINUED WEAKER ACTIVITY POSSIBLE OVERNIGHT. LITTLE TO NO SHEAR WITH MODERATE INSTABILITY WILL KEEP CONVECTIVE MODE OF THE PULSE VARIETY WITH EVOLUTION LARGELY OUTFLOW DRIVEN OR RIDING ALONG WAVES OF GULF MOISTURE FROM THE SOUTHWEST. SOME STRONG AND FEW SEVERE STORMS STILL LOOK LIKE A GOOD BET AS HAS BEEN THE RECENT TREND. UPPER RIDGING BEGINS TO TAKE OVER SATURDAY INTO SUNDAY AND A SFC HIGH SLIDING SOUTH ALONG THE EAST COAST LOOKS TO RESULT IN HYBRID CAD. THE WEDGE FRONT LATER SATURDAY MAY PROVIDE SOME ENHANCED FORCING AND FOCUS FOR CONVECTION. WHILE THE CAD LOOKS TO BE SHORT-LIVED AS THE PARENT HIGH SLIDES EVENT FARTHER SOUTH...THE RIDGING SHOULD STILL SERVE TO STABILIZE MUCH OF THE AREA FROM THE EAST AND LESSEN SHOWER/STORM POTENTIAL SUNDAY THROUGH MONDAY. BETTER STORM CHANCE STARTS TO RETURN TO THE AREA BY TUESDAY AS THE RIDGE BREAKS DOWN. FOR TEMPS...MADE SLIGHT ADJUSTMENTS FROM A GENERAL BLEND OF GUIDANCE AND VALUES GENERALLY 5 DEGREES ABOVE NORMAL LOOK REASONABLE. SLIGHTLY COOLER TEMPS ON TAP SUNDAY AND MONDAY FROM BRIEF WEDGE. BAKER && .AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ISOLATED TO SCATTERED CONVECTION THROUGH 06Z. CONVECTION EXPECTED TO DIMINISH BY 06Z WITH SCATTERED MVFR AND LOCAL IFR...OR LOWER...VISIBILITIES DEVELOPING BETWEEN 06Z AND 14Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ITEMS...EXCEPT MEDIUM ON CONVECTIVE COVERAGE AND TIMING. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 88 64 88 / 40 40 40 40 ATLANTA 67 85 67 86 / 40 40 30 40 BLAIRSVILLE 59 83 61 82 / 40 40 40 40 CARTERSVILLE 63 86 63 87 / 50 40 30 40 COLUMBUS 68 88 67 88 / 50 40 30 40 GAINESVILLE 66 86 66 86 / 40 40 40 40 MACON 65 88 65 88 / 40 40 30 40 ROME 64 86 63 87 / 50 40 30 40 PEACHTREE CITY 64 86 63 87 / 50 40 30 40 VIDALIA 69 90 69 90 / 40 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....11 AVIATION...20
Hazardous weather outlook, May 28, 11:44 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1144 AM EDT WED MAY 28 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291545- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1144 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SOME STRONG STORMS WITH ISOLATED SEVERE STORMS POSSIBLE AGAIN THIS AFTERNOON INTO EVENING... WEATHER HAZARDS EXPECTED... STRONG WINDS...HAIL AND FREQUENT LIGHTNING. DISCUSSION... SCATTERED THUNDERSTORMS CAN AGAIN BE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA...GENERALLY FROM 2PM THROUGH 10PM. SOME STRONG STORMS WITH GUSTY WINDS AND HAIL ARE EXPECTED. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND AND QUARTER SIZED HAIL. IN ADDITION...FREQUENT LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THURSDAY THROUGH SATURDAY...THERE IS A CHANCE FOR THUNDERSTORMS DUE TO MAINLY THE COMBINATION OF DAYTIME HEATING WITH DECENT INSTABILITY IN A LINGERING MOIST AIRMASS. THE AFTERNOON AND EVENING PERIODS LOOK TO HAVE THE GREATEST CHANCE FOR STORMS. SOME STORMS MAY BECOME STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING. SUNDAY AND MONDAY...HIGH PRESSURE SHOULD LIMIT STORM POTENTIAL ACROSS EASTERN PORTIONS OF THE AREA...THOUGH CANNOT RULE OUT A SLIGHT TO LOW CHANCE OF THUNDERSTORMS MAINLY IN THE WEST AND NORTH PORTIONS OF GEORGIA. TUESDAY...BETTER STORM CHANCES RETURN THOUGH STILL DECENT UNCERTAINTY THIS FAR OUT IN THE FORECAST. PLEASE MONITOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 28, 4:29 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT WED MAY 28 2014
GAZ098-112-282115-
429 PM EDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TREUTLEN AND MONTGOMERY COUNTIES UNTIL 515 PM EDT...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KIBBEE...AND MOVING NORTH AT 10 MPH.
WIND GUSTS OF 35 MPH...SMALL HAIL...HEAVY RAIN AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
NORTHERN MONTGOMERY AND SOUTHERN TREUTLEN COUNTIES THROUGH 515 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KIBBEE...
TARRYTOWN...ZAIDEE...FIVE POINTS AND GILLIS SPRINGS.
&&
LAT...LON 3237 8241 3235 8241 3226 8247 3224 8249
3225 8257 3251 8259 3251 8257 3250 8255
3250 8250 3244 8238
TIME...MOT...LOC 2028Z 197DEG 3KT 3233 8250Special weather statement, May 28, 4:34 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT WED MAY 28 2014
GAZ086-282115-
434 PM EDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN EMANUEL COUNTY UNTIL 515 PM EDT...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OAK PARK...AND MOVING NORTH AT 10 MPH.
WIND GUSTS OF 35 MPH...SMALL HAIL... HEAVY RAIN AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
SOUTH EMANUEL COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE OAK PARK...LEXSY...STILLMORE...GEORGE L SMITH
STATE PARK...NUNEZ AND SWAINSBORO.
&&
LAT...LON 3251 8215 3248 8217 3243 8218 3241 8219
3236 8224 3234 8223 3230 8227 3231 8234
3261 8235 3256 8208
TIME...MOT...LOC 2033Z 194DEG 8KT 3238 8228Special weather statement, May 28, 4:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT WED MAY 28 2014
GAZ102-282130-
446 PM EDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN STEWART COUNTY UNTIL 530 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANFORD...AND MOVING NORTH AT 15 MPH.
WIND GUSTS OF 35 MPH...SMALL HAIL... HEAVY RAIN AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS SOUTH AND
CENTRAL STEWART COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE WESTVILLE...SANFORD...LUMPKIN...PROVIDENCE
CANYON STATE PARK...CHARLES...FLORENCE MARINA STATE PARK...LOUVALE
AND OMAHA.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3199 8507 3209 8506 3213 8507 3219 8501
3220 8498 3223 8497 3224 8492 3222 8481
3223 8479 3192 8472
TIME...MOT...LOC 2045Z 163DEG 18KT 3200 8490Special weather statement, May 28, 4:58 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT WED MAY 28 2014
GAZ071-081-082-282145-
458 PM EDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MONROE...BIBB AND CRAWFORD COUNTIES UNTIL 545 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIZELLA...AND MOVING NORTH AT 20 MPH.
WIND GUSTS OF 40 MPH...SMALL HAIL... HEAVY RAIN AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
MONROE... BIBB AND CRAWFORD COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE LAKE TOBESOFKEE...
LIZELLA...SANDY POINT...RUSSELLVILLE... BOLINGBROKE... BRENT...
FORSYTH...PLANT SCHERER...BERNER...BLOUNT...COLLIER AND JULIETTE.
&&
LAT...LON 3311 8403 3320 8394 3320 8386 3318 8383
3315 8381 3313 8382 3306 8374 3271 8380
3271 8396
TIME...MOT...LOC 2057Z 179DEG 16KT 3284 8389Special weather statement, May 28, 5:08 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT WED MAY 28 2014
GAZ086-282145-
508 PM EDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN EMANUEL COUNTY UNTIL 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NUNEZ...AND MOVING NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH... SMALL HAIL... HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS
EMANUEL COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE COVENA...NUNEZ...MODOC...DELLWOOD AND SWAINSBORO.
&&
LAT...LON 3241 8232 3242 8239 3244 8238 3248 8246
3264 8249 3265 8247 3266 8250 3269 8250
3274 8244 3272 8219
TIME...MOT...LOC 2107Z 187DEG 10KT 3249 8238Special weather statement, May 28, 5:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT WED MAY 28 2014
GAZ071-072-082-282215-
528 PM EDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES AND BIBB COUNTIES UNTIL 615 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARKWRIGHT...AND MOVING NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH... SMALL HAIL... HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS
PARTS OF MONROE...JONES AND BIBB COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE ARKWRIGHT...DAMES
FERRY...JARRELL PLANTATION...WAYSIDE...ROUND OAK AND JULIETTE.
&&
LAT...LON 3313 8382 3317 8359 3317 8357 3290 8365
3290 8374
TIME...MOT...LOC 2128Z 186DEG 8KT 3296 8368The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:16 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 44 min |
| May 28, 4:22 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| May 28, 4:29 PM EDT | Special Weather Statement | FFC | Treutlen | 46 min |
| May 28, 4:34 PM EDT | Special Weather Statement | FFC | Emanuel | 41 min |
| May 28, 4:46 PM EDT | Special Weather Statement | FFC | Stewart | 44 min |
| May 28, 4:58 PM EDT | Special Weather Statement | FFC | Monroe | 47 min |
| May 28, 5:08 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| May 28, 5:35 PM EDT | Special Weather Statement | FFC | Johnson | 40 min |
| May 28, 5:59 PM EDT | Special Weather Statement | FFC | Washington | 46 min |
| May 28, 6:43 PM EDT | Special Weather Statement | FFC | Wilkinson | 47 min |
| May 28, 7:02 PM EDT | Special Weather Statement | FFC | Washington | 43 min |
| May 28, 7:06 PM EDT | Special Weather Statement | FFC | Bleckley | 24 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.